MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
When impacting the cup on the final hit.The end strike plate broke into pieces and snapped the end off the offset cup impactor.Case type: tha.
 
Additional Manufacturer Narrative
Product identification: the returned device was confirmed to be a trident inline offset impactor, p/n 209830, l/n 32953, rm 267706.Inspection: visual inspection showed the device's shaft broken where the impaction platform assembles.See the attached figure.Product history: review of device history records shows the following number of devices on their given dates were accepted into final stock with no reported discrepancies: (b)(4) on 03/17/2016, (b)(4) on 01/14/2016, (b)(4) on 01/14/2016, (b)(4) on 02/10/2016, (b)(4) on 02/11/2016.The one rejected device was dispositioned per qt16-01-0036 for an out of spec feature unrelated to the failure in this investigation.Complaint history review: review of complaints within the trackwise database for p/n 209830, l/n 32953 shows zero (0) complaints related to the failure in this investigation.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.Conclusion: functional inspection confirms alleged failure of a broken device.
 
Event or Problem Description
When impacting the cup on the final hit.The end strike plate broke into pieces and snapped the end off the offset cup impactor case type: tha.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8311636
Report Number3005985723-2019-00109
Device Sequence Number1973445
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32953
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;